Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

On Metformin, betablockers. Having chemical burning in throat, vision issues, tingling around mouth, nose burning. Suggestions?

hi my name is Mariyn I am 70 yrs old, i have been on metphormin, 3 beta blockers, ( apo- bisoprolol 5mg once in the morning,) (pms- amlodipine 5mg once daily) (teva-telmisartan 80 mg , once daily) ,(ran- atorvastatin 10 mg at bedtime)( Elavil 25 mg once at bedtime) and( Ratio- Metformin 250mg half in the morning & half a night, I have has so many serious side effects , such as a chemical burning coming from throat right out off my nose which the smeels makes my eyes water, my throat is all inflamed & I have been to my physician for yrs & I get thesame answer I need heil right away, I beleive i am a chemical reactions to some of the drugs interacting with each other, can you pleas give me some answers to releive my mind, also its affecting my vision , I cant sleep very well, I can can no longer go on like this, I am wondering if you could please tell me if its safe to take all thes meds together, because i have a tingling around my mouth , my nose is burning its getting me very depressed, my suger usually stays around 5.6 & it was 7 when my physican put me on these sugar pills, My doctore told me he has to keep me on these beta blocker, & i know im having all side effects but there s no change going to him every 2 wekks , help me pleas & thankyou very much!
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hallo Mariyn, thank you for your query.
The complaint you have is due to reflux of acid from your stomach into the oesophagus , this also causes acid fumes to rise which can irritate the eyes and mouth. This is not a direct effect from your medication although they may aggravate the situation , by reducing the time it takes for you stomach to empty. Obviously you are on the medication for a good reason and by discontinuing you may suffer more grave problems. Having said that it might be worth trying different drugs in the class to reduce your side-effects. I suggest you try a drug called Galvis in the place of Metformin, as Metformin is well known for gastric side-effects. Another possibility is to use an antacid to prevent the reflux (so called GORD). Please understand that your doctor is treating life threatening conditions, and therefore you must work with him to find an acceptable treatment plan. I trust this information helps you to find a solution. Kind regards.
Answered: Thu, 7 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor